Table of Contents
Is chlorpheniramine used for cough?
Chlorpheniramine is an antihistamine used to relieve symptoms of allergy, hay fever, and the common cold. These symptoms include rash, watery eyes, itchy eyes/nose/throat/skin, cough, runny nose, and sneezing.
What is chlorpheniramine phenyleph DM?
What is this medicine? CHLORPHENIRAMINE; DEXTROMETHORPHAN; PHENYLEPHRINE (klor fen IR a meen; dex troe meth OR fan; fen il EF rin) is a combination of an antihistamine, a cough suppressant, and a decongestant. It is used to treat the symptoms of allergies and the common cold.
What does dextromethorphan treat?
Dextromethorphan is used to temporarily relieve cough caused by the common cold, the flu, or other conditions. Dextromethorphan will relieve a cough but will not treat the cause of the cough or speed recovery. Dextromethorphan is in a class of medications called antitussives.
Can you overdose on chlorpheniramine?
If you take too much (overdose) Symptoms of overdose of chlorphenamine include extreme sleepiness, confusion, weakness, ringing in the ears, blurred vision, large pupils, dry mouth, flushing, fever, shaking, insomnia, hallucinations and possible seizures.
Can chlorpheniramine get you high?
However, at higher doses, typically as a result of recreational abuse, dextromethorphan and chlorpheniramine are capable of inducing a specific toxidrome that includes various psychiatric sequelae such as euphoria, agitation, psychoses, dissociative phenomena, and, rarely, dependence.
Is antihistamine a drug?
Antihistamines are a class of drugs commonly used to treat symptoms of allergies. These drugs help treat conditions caused by too much histamine, a chemical created by your body’s immune system. Antihistamines are most commonly used by people who have allergic reactions to pollen and other allergens.
Can you take chlorpheniramine with phenylephrine?
Chlorpheniramine and phenylephrine are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an antihistamine or decongestant.
What happens if you take too much dextromethorphan?
Dangerous physical symptoms of dextromethorphan overdose include tachycardia, slow breathing, changes in blood pressure and body temperature, and seizures. It is important to get help for a person suffering from a DXM overdose before these symptoms begin because they are more likely to lead to coma or death.
Is 30 mg of dextromethorphan too much?
For syrup dosage form: For cough: Adults and children 12 years of age and older—30 mg every six to eight hours, as needed. Children 6 to 12 years of age—7 mg every four hours or 15 mg every six to eight hours, as needed.
Can I take 8 mg of chlorpheniramine?
Allergic Rhinitis Adult: Tablets or syrup: 4 mg orally every 4-6 hours; not to exceed 24 mg/day. Extended-release tablets: 8 mg orally every 8-12 hours or 12 mg every 12 hours; not to exceed 24 mg/day.
What is the side effects of chlorpheniramine?
Chlorpheniramine may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
- dry mouth, nose, and throat.
- loss of appetite.
- increased chest congestion.
What happens if you take too much chlorpheniramine?
Symptoms of overdose of chlorphenamine include extreme sleepiness, confusion, weakness, ringing in the ears, blurred vision, large pupils, dry mouth, flushing, fever, shaking, insomnia, hallucinations and possible seizures.